MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381447
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7037895; medical device expiration date: 2020-01-31; device manufacture date: 2017-02-10.Medical device lot #: 6036603; medical device expiration date: 2019-01-31; device manufacture date: 2016-02-05.Medical device lot #: 7121778; medical device expiration date: 2020-04-30; device manufacture date: 2017-05-03.Medical device lot #: 5037892; medical device expiration date: 2018-02-28; device manufacture date: 2015-02-06.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte¿ autoguard¿ shielded iv catheters were received with broken packaging seals resulting in a sterile breach.There was no report of exposure, serious injury or medical intervention.
 
Event or Problem Description
It was reported that bd insyte autoguard shielded iv catheters were received with broken packaging seals resulting in a sterile breach.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.Medical device lot #: 5127861.Medical device expiration date: 5/31/2018.Device manufacture date: 5/3/2015.Review of dhr revealed all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.Review disclosed two non-related qns were initiated during the build of this lot that would not impact the outcome of the quality of the product relevant to the defect stated in the pir.Received 16 iag 18ga units from the lot number 7037895.Received 17 iag 18ga units from the lot number 6036603.Received one iag 18ga unit from the lot number 7121778.Received three iag 18ga units from the lot number 5037892.Received two iag 18ga units from the lot number 5127861.Package was partially opened, but this is the basis of the complaint.The product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Both variables were included in the investigation.The defect stated in the description of the complaint was confirmed with the returned units that were partially open both ends, at the bottom and at the top of the blister pack.Even though the packages were received partially opened, all the process characteristics that directly influence the seal were observed to be within specification.No anomalies were found.Conclusion(s): bd supplier oliver-tolas (ot) uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to oliver-tolas.There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7770235
Report Number1710034-2018-00513
Device Sequence Number11092522
Product Code FOZ
UDI-Device Identifier30382903814474
UDI-Public30382903814474
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2018
Device Catalogue Number381447
Device Lot Number5127861
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;